Hello - I am new - and I need some help.
I started taking Topamax about 2 months ago, and I absolutely love it. I've lost about 12 pounds and have been migraine free. Before Topamax I was on Amitripaline, and gained 35 pounds. So, why do I need help? Well, I have been battling what I can only call itching/burning sensations (down there), as well as not being able to get to the big "O" ever since. I am quiet frustrated. I've looked at every website for possible side effects and haven't seen a lot of people listing these as common, so I'm a little worried. Are these symptoms common with Topamax - or should I be looking toward other areas of of life (stress, vitamins, etc.)? **SIGH**
Oh - I should mention that I have been happily married for 10 years, and my husband is very supportive and loving - I have also been to the OBGYN twice in 2 weeks for treatment and they are as stumped as I am....
Does anyone have any advice for this poor old soul??
So true. Part of me is afraid to go off of the Topamax (if I need to) because my headaches have been so good lately - since I'm not sure what my other options are - so thanks for suggesting something else!
Since genetics are against me, I am mostly prone to weight gain with most medications so I was so pleased with I started to lose weight with this one. Then when I started getting infections I was not real happy. I'm hoping it's not the Topamax and it's the vitamins I was taking for my acne that I started taking around the same time (keep your fingers crossed)! I have been noticing that I am having trouble reaching "O" - and that is normally not the case at all - so has anyone - anyone at all - had this happen????
Hth's sweet girl--Here are some possibilities:
Some women get frequent Urinary tract infections with Topamax. They drink lots of water to keep bacteria flowing out. If you had a urinary tract infection you would have burning when you urinate, but I don't think you would have itching. It is important, though, to wash yourself and urinate soon after intercourse.
You've had a gyn check and have no infection, right? You might have dryness. Try applying a feminine cream during the day; a lubricant when you're with your husband; let him apply it. If you and your husband are in agreement, perhaps you can try stimulating each other by hand only. If that still doesn't work for you, you might try that when you are alone and see if you can find a touch that works for you. You can then guide your husband.
Your new medicine has had an affect on your body chemistry. I'm so glad that you have a very loving and supportive husband! While your body gets accustomed to the Topamax, it might take longer, or require a different touch to reach the big "O" but, you might just discover that the time spent in closeness with each other is well worth it.
Sweet Girl---I sure know what you mean about wanting to be able to do the things you used to enjoy. Hopefully it won't take much longer to get there. You could be right, that it's a yeast infection, and the doc's right, too, that the culture would be negative since you started treating it. (I would, too. You don't want to wait for an appointment; you want to start relief NOW!) Think back......if the condition came back quickly, you might have to get the doctor to prescribe a pill or two for your husband. Guys can catch this from you and not have any symptoms. Then they can pass it right back to you. (It happened to my husband and me, and it took quite a while before I saw my doctor about my repeated infections; I was treating them myself. They would go away, and keep coming back.) Also, if it repeats, it could be candida, not yeast. Either one of those can cause the burning and itching.
Assuming you've got the diagnosis, you're getting treatment, and you still have visable discharge, remove as much of it as possible, with something mild, like a baby wipe. Do that frequently, but not so often that it irritates your tender skin; the object is to remove as much of the irritant as you can. Hemorrhoid cleansing pads are good, too; and you can flush those.
As for the "O"ther problem. Wait until the infection is completely gone and you don't have any more irritation. Then don't worry about what you are anxious to feel. Think about what you DO feel, and stay in the moment. Don't TRY. Just do...for awhile. Go back to my other letter if you need a refresher.
Hi Dollyrose, You asked about what it's like to be taking a drug that's supposed to be for epilepsy when you don't have epilepsy..........
Go to the topic "What is there that I haven't tried?" by Nacho. Go to the post on May 3, by tysmyboo. That's Sara, forum moderator. She has a list there that shows medications that were originally prescribed as Anti-depressants, Anti-seizures, Beta blockers, Calcium channel blockers, etc. Lots of drugs for other purposes, that work for migraines in some people. Finding the right one, or the right combination, for each individual can be tricky. It's a good thing our doctors have such an array to choose from! It IS amazing, isn't it? That drugs developed for one condition have been found to be effective for another condition. And, since there is no seizure activity in your brain, the drug isn't doing anything to prevent it. It's just going about it's other wonderful action-----helping to prevent migraines!
Happy wellness! ~~~~Pegasis
My neurologist prescribed Topamax to me - starting at 25mg., to be increased every 2 weeks to a maximum of 100mgs. (for headaches - I was in a car accident about 2 1/2 years ago that has left me in excruiating daily head pain).
The pills haven't taken the pain away by no means, but I have noticed a difference already. Take it easy with increasing the doseage so quickly though - it's really tough on the brain! I felt really stoned the first couple days, then after I adjusted to the doseage, I was okay, then each time I had to up the doseage, I felt stoned again. Just be careful - pace yourself - no one knows yourself better than you do!
And just incase, I don't recall seeing it mentioned here at all - the tingling sensations in the hands, feet and mouth - when I get that, just eat some fruit or drink some fruit juice and it goes away. - not sure why, but it works!
Best Wishes to you Dollyrose!
One question for anyone out there - I know from everything I've read about Topamax, it's suppose to make you really tired out - it makes me feel tired, but I just can't sleep!! I'm lucky if I can get 3 hours of sleep each night!! Anyone else have this problem too? (And I don't drink coffee - only drink 1-2 teas in the morning) Any help?
Thanks Teri. I'll be sure to get into see a dr. this week; can't say I can stand too many more of these long nights (not with have to work too!)
The advice is all much appreciated! Thanks Again!
Ooo! Ooo! Me! Me! I am right there with all of you that cannot sleep! I fall asleep at about 10-11:00 p.m. and am WIDE awake at 2-3:00 a.m. That makes for a VERY sleepy gal the next day. And, I'm tired anyway as a side effect of the medicine.
I am hoping upon hope that these side effects will wear off soon and the benefits will out weigh the side effects. Let's cross our fingers!
Journaling my sleep patterns is an excellent idea! I will definately try that! Although - I was on Doxapin and Amitryptaline before and gained close to 35 pounds so I'm not real partial to taking antidepressants if I don't have to....
Aren't migraines a pain - literally? ;)
I will admit to you guys that I have been taking them because I have to get some sort of sleep in order to function. I take Tylenol Nightime one night (1-2 pills) then the next night will take a sleep aid without pain reliever the next night (1-2 pills). I know I shouldn't, so Monday night I went without just to see what would happen, and sure enough - I was wide awake from 2:00 a.m. on. I just cannot function that way. With my work schedule (Getting up at 5:00 a.m. - working from 7:00 a.m. - 5:00 p.m. getting home at 6:00 p.m. putting kids in bed by 8:00 p.m., starting all over again...) I NEED sleep! If I don't get in a GOOD 8 hours of sleep I will have terrible headaches - Topamax or no Topamax. So, what to do?
It's frustrating. If I take something (antidepressants) to help with the sleep I will gain weight again, which will make me even MORE depressed! I can't win here! AHHHHHH! Darn it all!
Message to nancyschmancy:
My daughter suggested that I look up Web.Md.Health regarding Topamax and when I did I found something immediately that will answer your questions about neuropathy, I think. Click on the site and in the Search Box type Topamax and when you reach the Diabetes